Medications & Substances Causing False Positives
According to a report by the Los Angeles Times New Service, a study of 161 prescription and over the counter medications showed that 65 of them produced false positive results in the most widely administered urine test. Ronald Siegel, a psychopharmacologist at UCLA said 'The widespread testing and reliance on tell-tale traces of drugs in the urine is simply a panic reaction invoked because the normal techniques for controlling drug use haven't worked very well. The next epidemic will be testing abuse."
Byrd Labs has in its possession an internal document from the Syva Company, makers of the widely used EMIT test. This document, leaked by a disillusioned company employee, lists more than 250 over-the-counter medications and prescription drugs that can cause false positives.
Amphetamines - Substances or Conditions which can cause false positives
Ephedrine, pseudoephedrine, propylephedrine, phenylephrine, or desoxyephedrine
(Nyquil, Contact, Sudafed, Allerest, Tavist-D, Dimetapp, etc)
Phenegan-D, Robitussin Cold and Flu, Vicks Nyquil
Over-the-counter diet aids with phenylpropanolamine (Dexatrim, Accutrim)
Over-the-counter nasal sprays (Vicks inhaler, Afrin)
Asthma medications (Marax, Bronkaid tablets, Primatine Tablets)
Prescription medications (Amfepramone, Cathne, Etafediabe, Morazone,phendimetrazine, phenmetrazine, benzphetamine, fenfluramine, dexfenfluramine,dexdenfluramine,Redux, mephentermine, Mesocarb, methoxyphenamine, phentermine,amineptine, Pholedrine, hydroymethamphetamine, Dexedrine, amifepramone, clobenzorex,fenproyorex, mefenorex, fenelylline, Didrex, dextroamphetamine, methphenidate, Ritalin,pemoline, Cylert, selegiline, Deprenyl, Eldepryl, Famprofazone) Kidney infection, kidney disease, Liver disease, diabetes
I hear of this happening all the time. The clinic I see takes blood and urine samples. It quite a costly test and I've never had an issue as far as I know.
Also, my PC asks us to list all the OTC meds and supplements we take each time we are tested.